Back to Ask the Diabetes Team Ask the Diabetes Team

From Michigan, USA:

My daughter is 6 years old and has been diagnosed as a type l diabetic for l9 months. Six weeks ago we changed to Humalog and NPH from Regular and NPH insulin. Since changing she complains of stinging and burning at the injection site. Has anyone else experienced this problem? We bought another bottle of Humalog and it still stung. We were diluting the Humalog and are not diluting it now and it still stings. We do not use alcohol swabs prior to injection. Her CDE does not have an answer for us, nor her endocrinologist, nor the Lilly company. P.S. Our control has much improved and we have eliminated many of the mood swings related to rapidly dropping blood glucose levels: yea! Any ideas why it hurts?


With all of the advice that you have sought, I'm sure someone covered the issue of whether or not the insulin is cold? Other than that, I, unfortunately, don't have an answer either.


Additional Comments from Lois Finney, diabetes dietitian:

Another idea -- are you using the same syringes, since I have some folks who say the short needles cause more stinging that the longer ones.


Original posting 21 Oct 1998
Additional comment added 26 Oct 1998
Posted to Insulin Analogs and Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.